Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Factorization of measures and normal conditional distributions


Authors: A. Maitra and S. Ramakrishnan
Journal: Proc. Amer. Math. Soc. 103 (1988), 1259-1267
MSC: Primary 60A10; Secondary 28D05
MathSciNet review: 955019
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (Y,\mathcal{C},Q)$ be a probability space. If every probability measure $ R$ on $ {\mathcal{B}^1} \otimes \mathcal{C}$ with marginal $ Q$ on $ Y$ admits a factorization, where $ {\mathcal{B}^1}$ is the Borel $ \sigma $-field on the real line, $ Q$ must be perfect. Conversely if $ Q$ is perfect and $ \mathcal{C}$ is $ {\aleph _1}$-generated, then (a) for any measure $ R$ on $ \mathcal{A} \otimes \mathcal{C}$ with marginal $ Q$, where $ \mathcal{A}$ is any $ \sigma $-field of subsets of a set $ X$, there is a factorization; (b) for every tail-like sub-$ \sigma $-field $ \mathcal{D}$ of $ \mathcal{C}$, there is a normal conditional distribution given $ \mathcal{D}$. In special cases of interest, normal conditional distributions, satisfying additional desirable properties, are shown to exist.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60A10, 28D05

Retrieve articles in all journals with MSC: 60A10, 28D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0955019-3
PII: S 0002-9939(1988)0955019-3
Keywords: Factorization, disintegration, conditional distribution, normal conditional distribution, perfect probability space, tail-like $ \sigma $-field, measure-preserving transformation, invariant $ \sigma $-field, symmetric $ \sigma $-field
Article copyright: © Copyright 1988 American Mathematical Society